Aa
Aa
A
A
A
Close
20902657 tn?1605201259

Brown Stringy Discharge on Microgynon 30 ED

Hello Forum

I have been on the Microgynon pill for over three months now. I have never missed a pill and I am pretty much on time with it every morning. This month, I took my pill back to back as it was mine and my partner's anniversary. I have noticed that with 3 pills until the end of the second pack, I got brown discharge, very light and never leaking or anything. It was stringy and I sometimes had clumps in the toilet of brown stringy bits. TMI. My pill free week started and I got a heavier bleed as I would during the pill free week and tomorrow I should be restarting my pill again, but the brown discharge is still here. It is very light and I do not need a pad and I have no pain or discomfort. Could it be me still adjusting to the hormones? I am going to see how it is when I start the active pills from tomorrow and if it persists, call the Dr.

Has anyone had this before?
1 Responses
Sort by: Helpful Oldest Newest
134578 tn?1642048000
COMMUNITY LEADER
So although you had a period that was as usual in its timing and color, and it was slightly heavier than usual, you still have brown discharge? Yeah, if it continues I'd check in with the doctor. He or she might want to order an ultrasound to make sure you don't have any retained tissue of any kind.
Helpful - 0
3 Comments
I certainly do not have any retained tissue as I have had a D&C last year. The first three months on the combined pill were absolutely fine with the period. This time round ,the bleeding during the pill free week was as I would expect, not heavier just the slight brown discharge continues (mind you I am still in the pill free week until tomorrow) . It's very light and on and off.
I wasn't thinking of last year, or a of D&C. If you had had an undetected natural very early miscarriage, (early meaning after ovulation but before the next period would come), a little dab of tissue might have stayed behind. That can cause a constant small amount of light bleeding.
I just re-read your history, a story I remember well but hadn't connected with your user name when i answered above.

The possibility of an undetected natural very early miscarriage would be relating to when you were on the Microgynon. This, of course, would be if you're sexually active now or have been recently.

It would only secondarily be something I'd suggest as a result of all the trauma of last year, since you did heal from that.

When I had a small bit of what an ultrasound tech called "guck" in my uterus, it turned out to be retained products of conception that had just enough connectedness to a blood supply and kept going. It gave me a consistent very small hCG count (like under 70) and a very light, rusty discharge. It didn't go away until I had it removed -- it wasn't detatching for anything! So that is what I was thinking of from your description.
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.